Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 22, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 29, 2003, 4:20 PM EDT for Miami-Dade County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 4:20 PM EDT (20:20 UTC)
- Expired
- Apr 29, 2003, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 34 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
326 WUUS52 KMFL 292020 SVRMIA FLC086-292100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 419 PM EDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 500 PM EDT * AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER WEST MIAMI...MOVING NORTHEAST AT 25 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. HAIL...FREQUENT LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 2578 8046 2562 8036 2587 7975 2611 7989 .END WARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:00 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 29, 3:00 PM EDT, 1 hour 20 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 300 PM EDT TUE APR 29 2003 CURRENTLY...STATIONARY FRONTAL BOUNDARY ACROSS SOUTH FLORIDA AND INTO CENTRAL GULF OF MEX. SFC HIGH PRESSURE RIDGE ACROSS ERN U.S. WATER VAPOR IMAGES INDICATE A SHORT WAVE MOVING ACROSS CENTRAL GULF ATTM AND INTERACTING WITH FRONTAL BOUNDARY. IR SHOWING A LARGE MCS ASSOCIATED WITH THIS. SHORT TERM...FOR THE SECOND DAY IN A ROW (AT LEAST SINCE I HAVE BEEN BACK) GFS CONTINUES TO FORECAST THIS SHORT WAVE TO MOVE OVER S. FL WITH A HEAVY PRECIP SITUATION WED NIGHT THROUGH THU. GFS INITIALIZATION OF THE SHORT WAVE QUITE GOOD...A BIT TO THE NORTH MAYBE...BUT GOOD NONETHELESS. THAT...AND THE MODELS PERSISTENCE... GIVE ME MORE CONFIDENCE IN THIS FORECAST THAN YESTERDAYS RUN. ETA ALSO SHOWS NOW POPS IN THE LIKELY CATEGORY FOR WED NIGHT/THU...IN THAT WAY GETTING CLOSER TO GFS. BUT ETA MOVES THE SHORT WAVE TOO SLOW AND KEEP US UNDER ITS INFLUENCE THROUGH FRIDAY. SHORT WAVES DO NOT MOVE THAT SLOW, SO I LIKE GFSS SOLUTION BETTER. IN ANY CASE MY POPS ARE GOING TO INCREASE GRADUALLY FROM SLIGHT CHANCE TONIGHT TO LIKELY WED NIGHT/THU THEN BACK DOWN TO SCT THU NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS SITUATION WITH AND AVERAGE OF 2 TO 3 INCHES FOR THE ENTIRE EVENT AND LOCALLY UP TO 4 INCHES. MARINE...GFS HAS THE WINDS INCREASING SIGNIFICANTLY ACROSS THE COASTAL WATERS WITH THIS EVENT. ALTHOUGH GFS SOLUTION...I THINK IT MAY BE OVERDOING IT AND WILL GO WITH LOWER WIND SPEED. HOWEVER WINDS WILL STILL INCREASE TO 20 TO 25 KNOTS BY LATE WED NIGHT SO SCA WILL LIKELY BE ISSUED WED FOR ALL WATERS. FIRE WEATHER...MEAN RH TO REMAIN WELL ABOVE 35% THROUGH THE PERIOD. EXTENDED...AFTER THE BIG PRECIP EVENT MENTION ABOVE...THINGS WILL RETURN MORE TO CLIMO WITH ATLC RIDGE EXTENDING WWD THROUGH THE PENINSULA...SE FLOW AND AFTERNOON CONVECTION INTERIOR SECTIONS/ NIGHTTIME COASTAL SHOWERS EAST SECTIONS. PBI TT 073/084 070/087 074 26754 FLL TT 074/084 073/087 075 26754 MIA TT 074/085 073/087 075 26754 APF TB 070/083 073/082 073 06534 .MIA...NONE. GARCIA
Hazardous weather outlook, Apr 29, 5:30 AM EDT, 10 hours 50 minutes before
FLZ063-066>075-291500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY. ...A FEW STRONG THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON... ...AND EARLY EVENING FOR THE INTERIOR OF SOUTH FLORIDA... MODERATELY UNSTABLE ATMOSPHERIC CONDITIONS ALONG WITH SEA BREEZE INFLUENCES WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME STRONG...PRIMARILY ACROSS PALM BEACH...HENDRY AND GLADES COUNTIES. THE IMPACT FROM THESE STORMS WILL BE FREQUENT LIGHTNING...SOME SMALL HAIL...STRONG GUSTY WINDS AND LOCALLY HEAVY RAINS. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN COVER THE AREA .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.